Alert archive / California / Special Weather Statements in 2017
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Aug 10, 2017, 1:17 PM PDT for Trinity County, California. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2017, 1:17 PM PDT (20:17 UTC)
- Expired
- Aug 10, 2017, 1:45 PM PDT
- In force
- 28 min
- Issued by
- NWS Eureka, CA
County Trinity County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 98 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 8.3 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -439 J/kg
- Mixed-layer LCL
- 1837 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 32 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
294
WWUS86 KEKA 102017
SPSEKA
Special Weather Statement
National Weather Service Eureka CA
117 PM PDT THU AUG 10 2017
CAZ108-102045-
Southern Trinity CA-
117 PM PDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY COUNTY UNTIL
145 PM PDT...
At 115 PM PDT, Doppler radar was tracking multiple strong
thunderstorms from near Dinsmore to 7 miles south of Peanut. The
storms are nearly stationary.
Half inch hail, lightning, and brief heavy rainfall will be possible
with these storms.
Locations impacted include...
Hayfork, Peanut and Forest Glen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4038 12302 4037 12302 4036 12304 4035 12304
4035 12306 4032 12306 4032 12354 4063 12354
4059 12330 4041 12300 4040 12300
TIME...MOT...LOC 2015Z 221DEG 1KT 4043 12349
$$
RPAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 4:39 AM PDT, 8 hours 38 minutes earlier.
Area forecast discussion, Aug 10, 4:39 AM PDT, 8 hours 38 minutes before
AREA FORECAST DISCUSSION...CORRECTED National Weather Service Eureka CA 439 AM PDT Thu Aug 10 2017 .SYNOPSIS...An Upper level low will gradually weaken and move east with today likely being the last day of thunderstorms across the interior zones. Otherwise, slightly above average temperatures will prevail through the week and weekend. && .DISCUSSION...Today will likely be the last day of enhanced thunderstorm potential across our region as the low begins to weaken and eventually push onshore Friday. Nonetheless additional thunderstorms will yet again be observed across the eastern interior later this afternoon and be capable of producing gusty winds, small hail, and cloud to ground lightning even though the overall environment does not look as impressive as previous days. In addition, the very slow storm motions may pose a risk for heavy downpours and potentially high running creeks and rivers where storms have repeatedly dumped rain over the past few days. In fact, a few thunderstorms have been observed through the night across Del Norte and northern Humboldt counties, even all the way out to the coast. These storms are elevated in nature, which means they are supported by forces and instability aloft and are not as heavily impacted by the stable marine later below them. Otherwise, the same old same old will be the general rule of thumb with stratus locked in along the coast due to continuing moist onshore flow and slightly above average temperatures inland. As said above the culprit for our stormy weather will eventually break down and begin to move inland starting late Thursday into Friday morning. General southwest flow aloft will then setup providing a slightly drier airmass over the region. Models continue to indicate another upper level system moving across our region this weekend however at the moment it appears that will be primarily dry. Next week models continue to have issues with another system moving towards our region and what the impacts will be. Models have been trending towards a more organized cut off low solution versus an open long wave trough as were previous depictions. Therefore confidence still low resulting storm potential for next week. && .AVIATION...Widely scattered weak thunderstorms will continue to impact coastal areas for a few hours this morning, then are expected to diminish. More thunderstorms are expected to the east later in the afternoon. Stratus and periodic bouts of mist and/or drizzle will continue to plague coastal terminals over the next 24 hours. Ceilings will likely fluctuate between IFR and LIFR early this morning, with a slight improvement and some dissipation for a few hours this afternoon. While there will likely be modest improvement during this time period, pilots should expect lingering low clouds very near terminals throughout the day. IFR to periodic LIFR conditions will return late afternoon and evening yet again, with occasional visibility reductions due to fog. VFR conditions expected at UKI. /BRC && .MARINE...Marine conditions continue to be relatively unchanged, with light to moderate northerlies across most of the waters, aside from the near-shore waters where flow reversals continue to drive light southerlies. In any case, seas remain generally subdued, aside from perhaps some increased choppiness near Cape Mendocino. Winds will begin to ramp up gradually Friday afternoon and continue through the weekend, particularly south of Cape Mendocino where winds may reach close to 25 kt. Winds will increase more dramatically Sunday night and beyond, with wind gusts potentially reaching near Gale strength. Seas will respond accordingly, and larger, steeper seas can be expected early in the week. /BRC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Aug 10, 3:22 AM PDT, 9 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 322 AM PDT Thu Aug 10 2017 CAZ101>106-109-112-113-111030- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Mendocino Coast- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 322 AM PDT Thu Aug 10 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-108-110-111-111030- Northern Trinity-Southern Trinity-Northwestern Mendocino Interior- Northeastern Mendocino Interior- 322 AM PDT Thu Aug 10 2017 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. Thunderstorms are expected again this afternoon and evening. In addition to lightning...heavy showers, hail, and gusty winds will be possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 10, 1:17 PM PDT, 0 minutes before
Special Weather Statement
National Weather Service Eureka CA
117 PM PDT THU AUG 10 2017
CAZ108-102045-
Southern Trinity CA-
117 PM PDT THU AUG 10 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRINITY COUNTY UNTIL
145 PM PDT...
At 115 PM PDT, Doppler radar was tracking multiple strong
thunderstorms from near Dinsmore to 7 miles south of Peanut. The
storms are nearly stationary.
Half inch hail, lightning, and brief heavy rainfall will be possible
with these storms.
Locations impacted include...
Hayfork, Peanut and Forest Glen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
&&
LAT...LON 4038 12302 4037 12302 4036 12304 4035 12304
4035 12306 4032 12306 4032 12354 4063 12354
4059 12330 4041 12300 4040 12300
TIME...MOT...LOC 2015Z 221DEG 1KT 4043 12349
RPAThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 1:57 PM PDT | Special Weather Statement | EKA | Trinity | 33 min |
| Aug 10, 2:09 PM PDT | Special Weather Statement | EKA | Trinity | 36 min |
| Aug 10, 2:26 PM PDT | Small Craft Advisory | EKA | 8 days | |
| Aug 10, 2:28 PM PDT | Special Weather Statement | EKA | Trinity | 32 min |
| Aug 10, 2:43 PM PDT | Special Weather Statement | EKA | Trinity | 32 min |
| Aug 10, 3:06 PM PDT | Special Weather Statement | EKA | Trinity | 39 min |
| Aug 10, 3:28 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 32 min |
| Aug 10, 3:30 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 30 min |
| Aug 10, 3:53 PM PDT | Special Weather Statement | EKA | Trinity | 37 min |
| Aug 10, 4:03 PM PDT | Special Weather Statement | EKA | Mendocino | 42 min |
| Aug 10, 4:05 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 25 min |
| Aug 10, 4:08 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 37 min |
| Aug 10, 4:30 PM PDT | Severe Thunderstorm Warning | EKA | Trinity | 30 min |
| Aug 10, 4:45 PM PDT | Areal Flood Advisory | EKA | Trinity | 105 min |
| Aug 10, 4:48 PM PDT | Special Weather Statement | EKA | Humboldt | 27 min |
| Aug 10, 4:52 PM PDT | Special Weather Statement | EKA | Trinity | 23 min |
Nearby
Special Weather Statements in California, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.